Alert archive / Ohio / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 131, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 4, 2002, 10:49 AM EDT for Muskingum County, Ohio. It was in force for 56 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 4, 2002, 10:49 AM EDT (14:49 UTC)
- Expired
- Jun 4, 2002, 11:45 AM EDT
- In force
- 56 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Muskingum County, OH
The radar
The Pittsburgh radar (KPBZ), 159 km from the middle of the area, began a volume at 14:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 10:50 AM EDT | Thunderstorm Wind | Zanesville, OH | Thunderstorm winds downed several large trees. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 2.8 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 693 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 798 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 192 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.1
The text
As transmitted, in the capitals the NWS used until 2016.
061 WUUS51 KPBZ 041449 SVRPBZ OHC119-041545- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 1049 AM EDT TUE JUN 4 2002 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MUSKINGUM COUNTY IN OHIO * UNTIL 1145 AM EDT * AT 1049 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 2 MILES NORTH OF PHILO...MOVING NORTHEAST AT 25 MPH. * SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE... PLEASANT GROVE... <<CALL TO ACTION>>SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 58 MILES AN HOUR AND LARGE HAIL GREATER THAN THREE QUARTERS OF AN INCH.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 10:44 AM EDT, 5 minutes earlier.
Area forecast discussion, Jun 4, 10:44 AM EDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 1044 AM EDT TUE JUN 4 2002 WILL UPDATE TO INCLUDE CHC SEVERE IN ALL ZNS AS BUFKIT SHOWING CAPES VCNTY 2000...LIS -5 AND WARM FRONT MOVING THRU. APPEARS WARM FRNT JUST AT PA-OH BORDER AND SHOULD MOVE SLOWLY TO MOUNTAINS BY EVENING. ALSO NUMBER OF OUTFLOW BOUNDARIES FROM LAST NIGHT AND ONGOING CONVECTION TO FIRE ON. WILL KEEP POPS IN LIKELY CAT WITH WARM FRONT IN VCNTY. REST OF FORECAST UNCHANGED. WITH UPPER SHORT WV AND FRONT APPROACHING SHOULD BE EVEN BETTER DAY TOMORROW FOR SEVERE. .PBZ... MD...NONE. OH...NONE. PA...NONE. WV...NONE.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 11:59 PM EDT | Severe Thunderstorm Warning | PBZ | Belmont | 61 min |
| Jun 4, 12:47 AM EDT | Flash Flood Warning | PBZ | Tuscarawas | 4 hr |
| Jun 4, 1:05 AM EDT | Flash Flood Warning | PBZ | Belmont | 5 hr |
| Jun 4, 1:55 PM EDT | Severe Thunderstorm Warning | PBZ | Muskingum | 65 min |
| Jun 4, 2:31 PM EDT | Severe Thunderstorm Warning | PBZ | Coshocton | 59 min |
| Jun 4, 2:43 PM EDT | Severe Thunderstorm Warning | PBZ | Guernsey | 62 min |
| Jun 4, 2:46 PM EDT | Flash Flood Warning | PBZ | Muskingum | 3 hr |
| Jun 4, 2:58 PM EDT | Severe Thunderstorm Warning | PBZ | Muskingum | 62 min |
| Jun 4, 3:08 PM EDT | Flash Flood Warning | PBZ | Guernsey | 3 hr |
| Jun 4, 3:29 PM EDT | Severe Thunderstorm Warning | PBZ | Columbiana | 61 min |
| Jun 4, 3:40 PM EDT | Severe Thunderstorm Warning | PBZ | Belmont | 65 min |
| Jun 4, 3:55 PM EDT | Severe Thunderstorm Warning | PBZ | Carroll | 65 min |
| Jun 4, 4:17 PM EDT | Tornado Warning | PBZ | Columbiana | 43 min |
| Jun 4, 4:43 PM EDT | Tornado Warning | PBZ | Carroll | 47 min |
| Jun 4, 4:57 PM EDT | Severe Thunderstorm Warning | PBZ | Columbiana | 63 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.